Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 14, 2021, 9:39 PM EDT for Broward County, Collier County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 9:39 PM EDT (01:39 UTC)
- Expired
- Aug 14, 2021, 10:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Broward County, FL, Collier County, FL
The radar
The Miami radar (KAMX), 128 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 1.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204
WWUS82 KMFL 150139
SPSMFL
Special Weather Statement
National Weather Service Miami FL
939 PM EDT Sat Aug 14 2021
FLZ066>074-168-172-173-150230-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Coastal Broward County FL-Coastal Palm Beach County FL-
Inland Collier County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
939 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of Collier, northern
Miami-Dade, southern Hendry, Broward and southern Palm Beach Counties
through 1030 PM EDT...
At 938 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Naples Park to 6 miles northwest of Intersection
Krome And U.S. 27. Movement was northwest at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton,
Deerfield Beach, Tamarac, Margate, Coral Gables, Naples, South Miami,
Miami Gardens and Immokalee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8156 2659 8156 2637 8009
2565 8026 2608 8185
TIME...MOT...LOC 0138Z 149DEG 33KT 2631 8188 2602 8052
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 8:06 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Aug 14, 8:06 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
806 PM EDT Sat Aug 14 2021
.AVIATION(00Z TAFS)...
Bands of convection associated with the remnants of Fred
will continue to overspread the area this evening, with wind
gusts of 25 to 35 kt along with IFR cigs/vis in the heaviest
activity. The sporadic nature of the convective bands precludes
mention of sub-MVFR restrictions at this time. A lull in
convection is possible overnight, particularly along the east
coast, before convective activity picks back up on Sunday. Short-
fused AMDs will likely be necessary.
&&
.PREV DISCUSSION... (Issued 240 PM EDT Sat Aug 14 2021)
SHORT TERM (Rest of Today- Sunday)...
Convection from the remnants of Fred continues to overspread the
area with squally weather moving through the area throughout the
day. This will continue through the rest of today and overnight.
Heavy rainfall with efficient rainfall rates leading to localized
flooding remains the primary impact throughout the weekend. Not
everywhere will see flooding or even heavy rainfall, but where
banding or training develops, localized flooding will be possible.
Particularly over areas that have seen heavy rainfall the past few
days.
Strong gusty wind will be possible in the squally weather as well.
Latest mesoanalysis and model soundings continue to show modest lapse
rates particularly over the western half of the region with cool -7C
500mb temp, and adequate shear values. Given these conditions some
of the stronger showers or isolated thunderstorms that may develop
later today may have strong wind gust associated with them. As we
move into the evening and overnight shear parameters may become
sufficient enough where an isolated tornado may be possible across
South Florida as well.
Overall, squally weather across the area this weekend. Flooding
rainfall remains the highest threat across the area. Strong to
severe winds in showers and thunderstorms possible today with an
isolated risk of tornadoes.
LONG TERM (Monday-Friday)...
Monday-Tuesday...
An unsettled weather pattern will linger across the area with
abundant tropical moisture with an enhanced showers and thunderstorm
convective pattern across South Florida. Easterly to southeasterly
breeze will allow for showers and storms over the Atlantic waters
and east coast in the morning and early afternoon, with convection
focus shifting over the interior and west coast in the afternoon and
evening. Heavy rainfall with localized flooding will continue to be
the primary concern
Mid-Late Week...
Attention will turn to Tropical Storm Grace as we move towards mid-
late week. Tropical Storm Grace is currently east of the Leeward
Islands. Grace is forecast to move through the Leeward Islands,
Puerto Rico, and Hispaniola through the weekend and into early next
week. Through the early part of the forecast there is fairly good
agreement on the forecast track. Beyond then, there is a little more
spread in the guidance with some models showing a southerly track
with a little more land interaction while others are a little
further north brushing the islands or staying just north. Currently,
the forecast is to approach the Florida peninsula mid to late week
as a tropical storm. There is a risk of wind and rainfall impacts
across South Florida during this time frame, but it is too early to
provide any timing or impacts at this time. We will continue to
closely monitor the progression of Tropical Storm Grace.
MARINE...
Hazardous marine conditions with numerous showers and thunderstorms
possible. Breezy and gusty east to southeasterly winds with SCA
conditons for all of South Florida waters through Sunday.
Additionally, we will also be monitoring Tropical Storm Grace as it
moves generally westward with time. Currently, forecast to be in the
South Florida vicinity mid to late week.
HYDROLOGY...
A Flood Watch will continue through the weekend. Flooding potential
will be highest for locations receiving multiple rounds of heavy
rain, including those areas receiving heavy amounts over the last
day or two. The convective nature will be difficult to pinpoint an
exact amount per location, however, taking an average it appears
that the best heavy rainfall potential will be generally along and
south of Alligator Alley/coastal Collier or along the Atlantic Coast
(around 3 to 5 inches) with lower values around the Lake (generally
1-3"). Again, locally higher or lower amounts can be expected.
BEACHES...
Hazardous beach conditions associated with strong onshore flow
associated with the remnants of Fred. This will favor a high risk
for rip currents along South Florida beaches.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 88 79 90 / 60 50 40 50
West Kendall 77 89 77 91 / 60 50 30 50
Opa-Locka 77 89 78 91 / 60 50 40 50
Homestead 77 88 78 89 / 60 50 30 50
Fort Lauderdale 78 88 80 89 / 60 40 40 60
N Ft Lauderdale 78 88 80 89 / 60 40 40 60
Pembroke Pines 77 88 78 89 / 60 50 40 60
West Palm Beach 77 90 78 90 / 60 40 40 60
Boca Raton 78 89 79 90 / 50 40 40 60
Naples 76 87 77 90 / 80 80 40 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for FLZ063-066>075-168-
172>174.
High Rip Current Risk from 2 AM EDT Sunday through Monday
morning for FLZ069.
High Rip Current Risk through Monday morning for FLZ168-172-173.
AM...Small Craft Advisory until 2 AM EDT Sunday for AMZ630-651-671.
GM...Small Craft Advisory until 2 PM EDT Sunday for GMZ656-657-676.
&&
Aviation...RAG
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Aug 14, 3:37 PM EDT, 6 hours 2 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 337 PM EDT Sat Aug 14 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150745- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 337 PM EDT Sat Aug 14 2021 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY... ...HAZARDOUS MARINE & BEACH CONDITIONS... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: A high risk for rip currents is forecast along all Atlantic beaches. Thunderstorms: Scattered to numerous storms are expected today and into tonight. The primary threats will be locally strong wind gusts, frequent lightning, and localized flooding. Flooding: Isolated to scattered pockets of flooding rain are possible associated with banding from the periphery of Fred. Waterspouts: Waterspouts will be possible with showers and thunderstorms across all local waters. Wind: A few storms could become strong and may be capable of producing wind gusts in excess 45 mph. Tornadoes: Tornadoes are possible in rainbands and squalls associated with Fred. Marine and Beach: Poor conditions are expected, with a heightened risk for elevated surf along the Atlantic coast. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The main threat from Fred to the local area will be the potential for localized flooding from excessive rainfall. A Flood Watch is in effect from through Sunday. The heaviest rain is expected along the southwest coast of Florida tonight into Sunday. Sustained tropical storm force winds are possible well offshore into the Gulf. A few tornadoes will be possible as Fred moves through the eastern Gulf. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Aug 14, 8:54 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Miami FL
854 PM EDT Sat Aug 14 2021
FLZ069>071-073-075-150145-
Coastal Collier County FL-Inland Broward County FL-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
854 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe, northern Miami-Dade and southern
Broward Counties through 945 PM EDT...
At 853 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud 11 miles
northeast of Fortymile Bend, or 23 miles west of Miramar, moving
northwest at 30 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Everglades City, Plantation Island, Carnestown, Big Cypress National
Preserve, Dade-Collier Training Airport, Miccosukee Indian
Reservation, Copeland, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2598 8048 2574 8058 2584 8144 2613 8135
2619 8090
TIME...MOT...LOC 0053Z 135DEG 26KT 2587 8069
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCLocal storm report, Aug 14, 9:00 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
900 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM MARINE TSTM WIND 5 SSE MIAMI BEACH 25.75N 80.10W
08/14/2021 M46 MPH AMZ651 FL MESONET
MESONET STATION XGVT AT GOVERNMENT CUT
REPORTED A 46 MPH/40 KT WIND GUST AT 8:40
PM.
&&
RAGSpecial weather statement, Aug 14, 9:02 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
902 PM EDT Sat Aug 14 2021
FLZ071>075-173-174-150145-
Inland Broward County FL-Mainland Monroe FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
902 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northern Mainland
Monroe and northern Miami-Dade Counties through 945 PM EDT...
At 902 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near
Intersection Krome And Kendall Drive, or 7 miles north of The
Redland, moving northwest at 35 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Miramar, Homestead, Coral Gables, South Miami,
Homestead Miami Speedway, Black Point, Homestead General Airport, The
Redland, Kendall, Miami Gardens, North Miami, Doral, North Miami
Beach, Miami Lakes, Hialeah Gardens, Pinecrest, Opa-Locka and Miami
Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
LAT...LON 2574 8019 2537 8039 2568 8108 2581 8063
2597 8046 2593 8019
TIME...MOT...LOC 0102Z 135DEG 30KT 2565 8052
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCLocal storm report, Aug 14, 9:08 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
908 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM MARINE TSTM WIND 2 NE MIAMI 25.79N 80.18W
08/14/2021 M39 MPH AMZ630 FL MESONET
WEATHERSTEM MESONET STATION 0878W AT 1.3 NE
MIAMI REPORTED A 39 MPH/34 KT WIND GUST AT
8:50 PM.
&&
RAGLocal storm report, Aug 14, 9:20 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
920 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM MARINE TSTM WIND 4 WNW KEY BISCAYNE 25.71N 80.21W
08/14/2021 M41 MPH AMZ630 FL MESONET
MESONET STATION XDIN AT DINNER KEY LIGHT
REPORTED A 41 MPH/36 KT WIND GUST AT 8:52
PM.
&&
RAGSpecial weather statement, Aug 14, 9:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
939 PM EDT Sat Aug 14 2021
FLZ066>074-168-172-173-150230-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Coastal Broward County FL-Coastal Palm Beach County FL-
Inland Collier County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Metro Palm Beach County FL-
Coastal Miami Dade County FL-
939 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of Collier, northern
Miami-Dade, southern Hendry, Broward and southern Palm Beach Counties
through 1030 PM EDT...
At 938 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Naples Park to 6 miles northwest of Intersection
Krome And U.S. 27. Movement was northwest at 25 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts. Gusty winds could knock down tree limbs and
blow around unsecured objects.
Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar,
Coral Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton,
Deerfield Beach, Tamarac, Margate, Coral Gables, Naples, South Miami,
Miami Gardens and Immokalee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8156 2659 8156 2637 8009
2565 8026 2608 8185
TIME...MOT...LOC 0138Z 149DEG 33KT 2631 8188 2602 8052
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Aug 14, 8:06 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Aug 14, 8:18 PM EDT | Special Weather Statement | MFL | Monroe | 42 min |
| Aug 14, 8:34 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Aug 14, 8:54 PM EDT | Special Weather Statement | MFL | Monroe | 51 min |
| Aug 14, 8:58 PM EDT | Areal Flood Advisory | MFL | Collier | 3 hr |
| Aug 14, 9:02 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Aug 14, 9:03 PM EDT | Special Marine Warning | MFL | 42 min | |
| Aug 14, 9:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Aug 14, 9:42 PM EDT | Special Marine Warning | MFL | 63 min | |
| Aug 14, 9:51 PM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Aug 14, 9:58 PM EDT | Special Marine Warning | MFL | 32 min | |
| Aug 14, 10:07 PM EDT | Special Marine Warning | MFL | 38 min | |
| Aug 14, 10:26 PM EDT | Special Weather Statement | MFL | Hendry, Palm Beach | 49 min |
| Aug 14, 11:22 PM EDT | Special Weather Statement | MFL | Glades | 38 min |
| Aug 14, 11:38 PM EDT | Special Marine Warning | MFL | 52 min | |
| Aug 15, 1:13 AM EDT | Special Marine Warning | MFL | 47 min | |
| Aug 15, 1:16 AM EDT | Special Marine Warning | MFL | 44 min | |
| Aug 15, 1:17 AM EDT | Special Weather Statement | MFL | Miami-Dade | 28 min |
| Aug 15, 1:19 AM EDT | Special Marine Warning | MFL | 56 min | |
| Aug 15, 1:21 AM EDT | Special Weather Statement | MFL | Miami-Dade | 39 min |
| Aug 15, 1:49 AM EDT | Special Weather Statement | MFL | Miami-Dade | 41 min |
| Aug 15, 3:06 AM EDT | Special Weather Statement | MFL | Collier | 24 min |
| Aug 15, 4:29 AM EDT | Special Marine Warning | MFL | 46 min | |
| Aug 15, 7:26 AM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Aug 15, 3:35 PM EDT | Special Marine Warning | MFL | 55 min | |
| Aug 15, 4:02 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Aug 15, 4:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 15, 5:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Aug 15, 5:25 PM EDT | Special Marine Warning | MFL | 65 min | |
| Aug 15, 6:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Aug 15, 7:28 PM EDT | Special Marine Warning | MFL | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.